Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Aug 6, 2012, 4:03 PM EDT for Brunswick County, Greensville County, City of Emporia, Virginia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 4:03 PM EDT (20:03 UTC)
- Expired
- Aug 6, 2012, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Wakefield, VA
Counties Brunswick County, VA, City of Emporia, VA, Greensville County, VA
The radar
The Norfolk radar (KAKQ), 79 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911
WWUS81 KAKQ 062003
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT MON AUG 6 2012
NCZ012-VAZ065-079-087-062100-
BRUNSWICK-GREENSVILLE-MECKLENBURG-NORTHAMPTON-
403 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...MECKLENBURG...
BRUNSWICK...GREENSVILLE AND CITY OF EMPORIA COUNTIES THROUGH 500 PM
EDT...
AT 402 PM EDT...DOPPLER RADAR INDICATED A LINE OF MODERATE TO HEAVY
SHOWERS AND EMBEDDED STRONG THUNDERSTORMS...ORIENTED ALONG A LINE
EXTENDING FROM PLEASANT SHADE TO 13 MILES SOUTHWEST OF KEATS...OR
ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF PURDY TO 8 MILES
NORTHWEST OF HENDERSON...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PLEASANT SHADE...
WHITE PLAINS...BRUNSWICK...RADIUM...EBONY...DURAND.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3681 7799 3671 7743 3667 7749 3667 7748
3665 7746 3643 7759 3645 7763 3648 7765
3648 7777 3650 7781 3650 7789 3654 7792
3654 7835
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:19 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 6, 3:19 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 319 PM EDT MON AUG 6 2012 .SYNOPSIS... A COLD FRONT SETTLES SOUTH THROUGH THE MID ATLANTIC REGION THIS AFTERNOON AND TONIGHT...STALLS ACROSS NORTHERN NORTH CAROLINA TUESDAY...THEN DISSIPATES DURING WEDNESDAY. ANOTHER COLD FRONT APPROACHES FROM THE WEST LATE FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... A COOL FRONT WILL SLOWLY CROSS THE AREA THIS AFTERNOON INTO THIS EVENING AND BE ACCOMPANIED BY SOME WEAK SHORTWAVE ENERGY. EXPECT CONVECTION TO BECOME FOCUSED INTO LINEAR SEGMENTS ALONG THE FRONT. BEST THUNDERSTORM DEVELOPMENT EARLY THIS AFTERNOON HAS BEEN ACROSS SRN VA/NRN NC WHERE SOME CLEARING OCCURRED LATE THIS MORNING/EARLY AFTERNOON. BEST THUNDERSTORM CHANCES WILL BE IN A GENERAL LINE FROM WAL-RIC-FVX AND POINTS SOUTH. HOWEVER...ADDITIONAL CLEARING CAN BE SEEN NORTH OF THIS LINE ON VISIBLE SATELLITE (AS OF 215 PM) SO THIS AREA SHOULD SEE SOME THUNDERSTORMS INTO THIS EVENING AS WELL. LOCALLY HEAVY RAINFALL DUE TO PWATS AROUND 2 INCHES AND TRAINING OF STORMS MAY CREATE LOCALIZED FLOODING ISSUES...ESPECIALLY IN AREAS OF POOR DRAINAGE. THIS CONTINUES TO BE HIGHLIGHTED IN THE HAZARDOUS WEATHER OUTLOOK THROUGH TONIGHT. LOCALLY GUSTY WINDS AND SMALL HAIL WILL ALSO BE POSSIBLE UNDER STRONGER STORM CORES. 12Z MODEL RUNS ALL INDICATE LINGERING SHOWERS AND STORMS INTO THE OVERNIGHT HOURS BUT THEY SHOULD REMAIN FOCUSED ALONG AND AHEAD OF THE FRONTAL BOUNDARY AS IT SAGS DOWN OVER EXTREME SE PORTIONS OF THE AREA AND THE CAROLINAS BY TUESDAY MORNING. PLENTY OF CLOUD COVER TONIGHT WILL INSULATE OVERNIGHT TEMPERATURES...KEEPING LOWS IN THE MID- UPPER 70S (LOW-MID 70S FAR NORTHWEST ZONES). && .SHORT TERM /TUESDAY THROUGH THURSDAY/... AS PREVIOUSLY MENTIONED...THE FRONT WILL STALL OVER EXTREME SE PORTIONS OF THE AREA AND CAROLINAS BY TUESDAY MORNING THROUGH EARLY WEDNESDAY. THE FRONT THEN DISSIPATES OFF THE MID ATLANTIC COAST THROUGH THE DAY WEDNESDAY. BEST THUNDERSTORM CHANCES TUESDAY AFTERNOON WILL REMAIN OVER EXTREME SRN/SE VA AND NE NC AND CONTINUE THROUGH TUESDAY NIGHT WITH LOCALLY HEAVY RAIN POSSIBLE. PRECIP IS EXPECT TO DIMINISH TO LOW-END CHANCE TO SLIGHT CHANCE POPS (20-30 PERCENT)...ESPECIALLY ESE AREAS...INTO WED. ANOTHER SHORTWAVE STREAMS INTO THE AREA ON THURSDAY THUS INCREASING PRECIP/THUNDERSTORM CHANCES BY THURSDAY AFTERNOON. OTHERWISE...PARTLY TO MOSTLY CLOUDY AND HUMID CONDITIONS EXPECTED ACROSS MUCH OF THE REGION THROUGH THURSDAY. HIGH TEMPS ON TUE AND WED WILL BE IN THE MID-UPPER 80S...LOW TEMPS IN THE UPPER 60S TO MID 70S. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... LONG TERM PERIOD WILL FEATURE CONTINUED CHC FOR RAIN AS AN UPR-LVL TROF REMAINS OVER THE EASTERN CONUS. SFC LO PRES AND AN ASSOCIATED COLD FRNT APPROACH FROM THE WEST FRI...WITH DEEP MOISTURE...A PRE-FRONTAL TROF...AND RFQ OF AN UPR-LVL JET LEADING TO A GOOD CHC FOR SHWRS/TSTMS FRI INTO FRI NGT. STRONG STORMS ARE POSSIBLE AS WELL DUE TO STRONG FORCING...SHEAR...AND DEVELOPING LLJ. FROPA MAY BE DELAYED UNTIL SAT SO WILL CONTINUE CHC POPS THRU THE DAY SAT...WITH POPS DECREASING SAT NGT AND SUN. HI PRES BLDS IN BEHIND THE FRNT ERLY NEXT WEEK WITH POPS CAPPED AT 20%. TEMPS NEAR NORMAL THRU THE PERIOD. HIGHS IN THE M80S-L90S. LOWS IN THE M60S-M70S. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS CONTINUE EARLY THIS AFTN ACROSS ALL TAF SITES WITH SCT SHWRS/TSTMS BEGINNING TO DEVELOP OFF TO THE WEST. WINDS GENERALLY LGT AND SOUTHWESTERLY AS A WEAK COLD FRNT DROPS INTO THE FA TDY AND SLOWLY DISSIPATES THRU TUE. WITH CHC FOR TSTMS LATER THIS AFTN WILL GO WITH VCTS STARTING AT 19/20Z AT ALL TAF SITES (EXCEPT SBY WHERE THUNDER IS LESS LIKELY)...TRANSITIONING TO JUST VCSH AFTER 02Z WITH THE LOSS OF DAYTIME HEATING. PRECIP MAY BE LOCALLY HEAVY AT TIMES AND BRING CIGS/VSBYS DOWN TO MVFR/LOCALLY IFR. PRECIP AND LOWER VSBYS/CIGS MAY LINGER THRU ERLY TUE...PARTICULARLY ACRS SE VA/NE NC...AND THIS AREA WILL ALSO SEE HIGHER CHANCES FOR SHRA/TSRA TUE AFTN/EVNG. LESS COVERAGE OF SHRA/TSRA WED-THU...AGAIN MAINLY CONFINED TO MID AFTN-EVNG HRS. PRECIP CHANCES INCREASE AGAIN FRI-SAT WITH THE APPROACH OF ANOTHER COLD FRONT. && .MARINE... NO MARINE HEADLINES NEC FOR THE NEXT FEW DAYS. WEAK FRNTAL BNDRY CURRENTLY DROPPING INTO THE AREA FROM THE NW...WILL STALL AND DISSIPATE THRU WED. WEAK PRES GRADIENT ASSOCIATED WITH THE FRNT SO WINDS MAINLY SW AOB 10 KT...UP TO AROUND 15 KT AT TIMES. WAVES 1-2 FT AND SEAS 2-3 FT. S/SW WINDS SLOWLY INCREASE THU-FRI-SAT AHEAD OF THE NEXT (STRONGER) COLD FRNT WITH SCA CONDITIONS POSSIBLE. SEAS WILL BUILD FROM 3-4 FT FRI TO 4-5 FT SAT. QUIET MARINE CONDITIONS RETURN SUN INTO MON AS SFC HI PRES BLDS IN FROM THE WEST BEHIND THE FRNT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...AJZ/TMG NEAR TERM...BMD SHORT TERM...BMD/TMG LONG TERM...MAS AVIATION...LKB/MAS MARINE...MAS
Hazardous weather outlook, Aug 6, 2:53 PM EDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 253 PM EDT MON AUG 6 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-071900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 253 PM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS IN ADVANCE OF AND ALONG A COLD FRONT WILL PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON THROUGH TONIGHT. SOME STORMS MAY CAUSE LOCALIZED FLOODING PROBLEMS... ESPECIALLY IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-071900- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 253 PM EDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEROSA
In the hours before
Special weather statement, Aug 6, 2:52 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
252 PM EDT MON AUG 6 2012
VAZ093-094-061915-
ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON VA-
252 PM EDT MON AUG 6 2012
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT CITY OF
HAMPTON...EAST CENTRAL ISLE OF WIGHT AND SOUTHEASTERN CITY OF
NEWPORT NEWS COUNTIES...
AT 252 PM EDT...A LINE OF MODERATE TO HEAVY SHOWERS AND EMBEDDED
THUNDERSTORMS WAS LOCATED FROM RESCUE TO RALEIGH TERRACE TO
WILLOUGHBY SPIT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR FORT
MONROE AROUND 300 PM...LANGLEY VIEW AROUND 310 PM AND RALEIGH TERRACE
AROUND 320 PM.
LAT...LON 3699 7630 3700 7634 3696 7641 3696 7645
3695 7648 3694 7648 3695 7649 3697 7650
3696 7647 3697 7644 3704 7647 3708 7632
3707 7627Special weather statement, Aug 6, 2:55 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
255 PM EDT MON AUG 6 2012
VAZ099-061930-
ACCOMACK VA-
255 PM EDT MON AUG 6 2012
...SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL ACCOMACK COUNTY
THROUGH 330 PM...
AT 255 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE LOCATED FROM
ACCOMAC TO LOCUSTVILLE TO KELLER...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS. THESE SHOWERS WILL BE NEAR
WACHAPREAGUE AROUND 310 PM.
LAT...LON 3760 7560 3759 7560 3758 7558 3757 7558
3753 7562 3755 7567 3756 7567 3755 7568
3763 7586 3776 7562 3774 7554
05Special weather statement, Aug 6, 3:19 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
319 PM EDT MON AUG 6 2012
NCZ012-013-VAZ087-092-093-096-062015-
GREENSVILLE-HERTFORD-ISLE OF WIGHT-NORTHAMPTON-SOUTHAMPTON-SUFFOLK-
319 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...HERTFORD...
GREENSVILLE...ISLE OF WIGHT...CITY OF SUFFOLK...CITY OF FRANKLIN AND
SOUTHAMPTON COUNTIES THROUGH 415 PM EDT...
AT 319 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CAPRON TO BRYANTS CORNER TO
MUD CASTLE...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF BOYKINS
TO 7 MILES EAST OF DAHLIA TO HALIFAX...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PLEASANT GROVE...
SHILOH...COURTLAND...COURTLAND...STORY...HUNTERDALE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3625 7741 3629 7742 3632 7745 3630 7750
3630 7756 3632 7758 3635 7759 3638 7755
3640 7755 3643 7760 3657 7749 3673 7733
3672 7684 3625 7706
ALBRIGHTSpecial weather statement, Aug 6, 3:38 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 338 PM EDT MON AUG 6 2012 VAZ065-062000- MECKLENBURG- 338 PM EDT MON AUG 6 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MECKLENBURG COUNTY THROUGH 4 PM EDT... AT 337 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOYDTON TO JOHN H KERR DAM...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CHASE CITY TO 14 MILES SOUTH OF CHASE CITY...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... GUSTY WINDS OF 30 TO 40 MPH. AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. LAT...LON 3679 7821 3654 7817 3658 7845 3669 7850 05
Special weather statement, Aug 6, 3:45 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
345 PM EDT MON AUG 6 2012
VAZ097-098-062030-
CHESAPEAKE-VIRGINIA BEACH-
345 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS CITY OF VIRGINIA BEACH AND
CITY OF CHESAPEAKE COUNTIES...
AT 345 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER GALLUPS CORNER...OR ABOUT OVER KEMPSVILLE...MOVING
EAST AT 15 MPH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3657 7588 3657 7590 3659 7591 3658 7592
3658 7593 3664 7597 3659 7598 3658 7594
3657 7649 3683 7645 3683 7639 3681 7640
3678 7637 3685 7617 3686 7598 3685 7596
SCALORASpecial weather statement, Aug 6, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 PM EDT MON AUG 6 2012
NCZ012-VAZ065-079-087-062100-
BRUNSWICK-GREENSVILLE-MECKLENBURG-NORTHAMPTON-
403 PM EDT MON AUG 6 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...MECKLENBURG...
BRUNSWICK...GREENSVILLE AND CITY OF EMPORIA COUNTIES THROUGH 500 PM
EDT...
AT 402 PM EDT...DOPPLER RADAR INDICATED A LINE OF MODERATE TO HEAVY
SHOWERS AND EMBEDDED STRONG THUNDERSTORMS...ORIENTED ALONG A LINE
EXTENDING FROM PLEASANT SHADE TO 13 MILES SOUTHWEST OF KEATS...OR
ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF PURDY TO 8 MILES
NORTHWEST OF HENDERSON...MOVING EAST AT 20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PLEASANT SHADE...
WHITE PLAINS...BRUNSWICK...RADIUM...EBONY...DURAND.
HAZARDS INCLUDE...
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3681 7799 3671 7743 3667 7749 3667 7748
3665 7746 3643 7759 3645 7763 3648 7765
3648 7777 3650 7781 3650 7789 3654 7792
3654 7835
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:21 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 24 min |
| Aug 6, 1:27 PM EDT | Special Weather Statement | AKQ | Prince George, Surry, York, City of Williamsburg | 33 min |
| Aug 6, 1:46 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, Lunenburg, Mecklenburg, Prince Edward, Southampton and 1 more | 59 min |
| Aug 6, 2:10 PM EDT | Special Weather Statement | AKQ | City of Williamsburg | 50 min |
| Aug 6, 2:12 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 48 min |
| Aug 6, 2:14 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 31 min |
| Aug 6, 2:47 PM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Lunenburg, Mecklenburg, Nottoway and 5 more | 73 min |
| Aug 6, 2:49 PM EDT | Special Weather Statement | AKQ | City of Norfolk | 26 min |
| Aug 6, 2:52 PM EDT | Special Weather Statement | AKQ | City of Hampton | 23 min |
| Aug 6, 2:55 PM EDT | Special Weather Statement | AKQ | Accomack | 35 min |
| Aug 6, 3:05 PM EDT | Areal Flood Advisory | AKQ | City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Virginia Beach | 115 min |
| Aug 6, 3:19 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 56 min |
| Aug 6, 3:38 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 22 min |
| Aug 6, 3:45 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 45 min |
| Aug 6, 4:30 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 30 min |
| Aug 6, 4:33 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Cumberland, Powhatan, Prince George, City of Colonial Heights and 1 more | 42 min |
| Aug 6, 5:00 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 45 min |
| Aug 6, 5:13 PM EDT | Special Weather Statement | AKQ | City of Newport News | 62 min |
| Aug 6, 5:20 PM EDT | Special Weather Statement | AKQ | Chesterfield | 45 min |
| Aug 6, 5:53 PM EDT | Special Weather Statement | AKQ | Mathews | 37 min |
| Aug 6, 5:59 PM EDT | Special Marine Warning | AKQ | 46 min | |
| Aug 6, 6:33 PM EDT | Severe Thunderstorm Warning | AKQ | Mathews, Middlesex | 27 min |
| Aug 6, 6:40 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Aug 6, 7:14 PM EDT | Special Weather Statement | AKQ | Mathews | 46 min |
| Aug 6, 4:14 PM EDT | Special Weather Statement | AKQ | Gates, Hertford | 46 min |
| Aug 6, 4:17 PM EDT | Special Weather Statement | AKQ | Gates, Hertford | 43 min |
| Aug 6, 4:53 PM EDT | Special Weather Statement | AKQ | Northampton | 37 min |
| Aug 6, 5:56 PM EDT | Special Weather Statement | AKQ | Bertie, Chowan | 39 min |
| Aug 6, 6:12 PM EDT | Special Weather Statement | AKQ | Currituck | 48 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.